MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22633
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report that the device is kinked, but did not confirm the difficulty in retracting the snare.The device exhibited multiple kinks throughout the entire sheath.The device was returned with a brown/red liquid substance inside of the sheath.A functional test was first performed outside of a scope.When the handle was manipulated the snare advanced and retracted smoothly.No resistance was felt at any point during retraction of the snare.When the snare was advanced outside the sheath a bend in the snare head was observed.The bend is near the middle of the snare head.A functional test was then performed by advancing the device through a pentax ec-3830tl colonoscope (2.8 mm channel).The endoscope was placed in a curved position to simulate a worst case scenario.The handle of the device was manipulated and the snare head would advance and retract smoothly.Once again no resistance was felt at any point during retraction of the snare.The device measured 246.2 cm from the base of the handle to the distal tip and is within the minimum requirement.There were two bends in the sheath of the device near the distal area.One was at 242.3 cm from the handle and the second one was at 244.8 cm from the handle.The two bends in the sheath are similar to the bend in the snare head of the device.When the snare head is retracted inside the sheath the kinks in the sheath line up with the kink on the snare head.The bends in the sheath most likely contributed to the bend in the snare head.Kinks and bends in the device can occur if the device experiences excessive pressure during use.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Instructions for use state: "if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." the instructions for use includes the following to ensure proper use of the device: "fully retract and extend snare to confirm smooth operation of device.Note: if using an acusnare, slide adjustable marker, located in handle, to establish a reference point indicating full retraction of snare into sheath and to set up reference points for establishing thickness of tissue being excised.When polyp is in endoscopic view, introduce sheath and retracted snare into endoscope accessory channel." the instructions for use state: advance device, in small increments, until endoscopically viewed exiting endoscope." kinks and bends in the device can occur if the device experiences excessive pressure during use.Prior to distribution, all acusnare polypectomy snare soft are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a colonoscopy, the physician used a cook acusnare polypectomy snare soft.The snare was kinked.The facility opened up a new snare to complete the procedure.There was no reportable information at this time.The following additional information was received on 12/15/2017: the snare kinking resulted in difficulty retracting the snare.

Brand Name
ACUSNARE POLYPECTOMY SNARE SOFT
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7175712
Report Number1037905-2018-00011
Device Sequence Number16638948
Product Code KNS
UDI-Device Identifier00827002226333
UDI-Public(01)00827002226333(17)201010(10)W3928805
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22633
Device Catalogue NumberSASM-1-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/29/2017
Device Age1 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2017
Initial Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1